Alert archive / West Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Charleston, WV

August 7, 2015Fayette County, Nicholas County, Webster County, West Virginia

NWS Charleston, WV issued this special weather statement at Aug 7, 2015, 6:09 PM EDT for Fayette County, Nicholas County, Webster County, West Virginia. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2015, 6:09 PM EDT (22:09 UTC)
Expired
Aug 7, 2015, 7:30 PM EDT
In force
81 min
Issued by
NWS Charleston, WV

Counties Fayette County, WV, Nicholas County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WWUS81 KRLX 072209
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT FRI AUG 7 2015
 
WVZ028-035>039-047-072330-
WEBSTER-BRAXTON-NICHOLAS-FAYETTE-RANDOLPH-UPSHUR-RALEIGH-
609 PM EDT FRI AUG 7 2015

SHOWERS...SOME WITH TORRENTIAL DOWNPOURS...WILL AFFECT NORTHEASTERN 
RALEIGH...WEST CENTRAL RANDOLPH...NICHOLAS...SOUTHERN 
UPSHUR...EASTERN BRAXTON...CENTRAL FAYETTE AND WEBSTER 
COUNTIES...THROUGH 730 PM.

AT 6 PM EDT...VERY SLOW MOVING SHOWERS WERE OVER THE WESTERN SLOPES 
OF THE NORTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA...DRIFTING TO 
THE SOUTHEAST AT AROUND 10 MPH. TORRENTIAL RAINFALL IS OCCURRING 
WITH SOME OF THESE SHOWERS...AND MAY CAUSE LOCALIZED FLOODING. DO 
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
BECKLEY...SUMMERSVILLE...FAYETTEVILLE...RICHWOOD...BABCOCK STATE
PARK...WEBSTER SPRINGS...OAK HILL...MOUNT HOPE...ADDISON (WEBSTER
SPRINGS)...CAMDEN-ON-GAULEY...CRAIGSVILLE...HOLLY RIVER STATE...
CAMDEN ON GAULEY...STANAFORD...DANIELS...PINEY VIEW...BRADLEY...
BEAVER...COWEN AND THURMOND.



LAT...LON 3834 8033 3834 8035 3831 8035 3808 8071
      3810 8088 3806 8087 3806 8080 3804 8083
      3799 8077 3771 8113 3795 8123 3862 8060
      3873 8045 3873 8040 3876 8041 3882 8032
      3878 8010 3867 8005
TIME...MOT...LOC 2200Z 240DEG 49KT 3831 8079 
$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:02 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 7, 3:02 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT FRI AUG 7 2015

.SYNOPSIS...
WEAK HIGH PRESSURE BUILDS FROM THE NORTH TONIGHT. HOWEVER...MID
LEVEL DISTURBANCES WILL CROSS UNDER NORTHWEST FLOW THROUGH THE WEEKEND.
LOW PRESSURE SYSTEM APPROACHES MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
WEAK SFC HIGH PRESSURE BUILDS FROM THE NORTH TONIGHT BRINGING
DRIER CONDITIONS. ALTHOUGH MODELS KEEP HIGH LOW LEVEL MOISTURE
ACROSS THE SOUTHERN COAL FIELDS THROUGH AT LEAST 09Z TONIGHT.

MODELS SUGGEST MID LEVEL DISTURBANCES RIDING ACROSS THE AREA
UNDER NORTHWEST FLOW ALOFT. THESE DISTURBANCES COULD BRING CLOUDS
AND SLIGHT CHANCES FOR RAIN SHOWERS INTO THE WEEKEND.

WENT WITH THE SUPER BLEND FOR TEMPERATURES THROUGH THE PERIOD.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
REAMPLIFICATION OF THE MEAN TROF COMMENCES EARLY NEXT WEEK WHICH
WILL BE MARKED BY A STRONG COLD FRONTAL PASSAGE LATE MONDAY WITH
SHRA/TSRA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A FRESH AIRMASS WILL SETTLE IN FOR THE EXTENDED WITH MILD
COMFORTABLE DAYS AND COOL NIGHTS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SATELLITE IMAGES AND SFC OBS SHOW LOW LEVEL DECK FINALLY SLOWLY
LIFTING FROM IFR TO MVFR ACROSS HTS...CRW...AND BKW. REST OF SITES
ARE VFR ATTM. EXPECT CLOUDS TO CONTINUE LIFTING AND MIXING OUT
THROUGH LATE THIS AFTERNOON. HOWEVER...MODELS SUGGEST LOW LEVEL
MOISTURE WILL REMAIN IN PLACE ACROSS THE SOUTHERN HALF OF THE
AREA...AND REFORMING OF LOW STRATUS IS POSSIBLE OVERNIGHT TONIGHT.
AREAS THAT CLEAR WILL SEE IFR FOG FORMATION MAINLY ALONG RIVER
VALLEYS.

CONFIDENCE RUNS LOW AS WEAK MID LEVELS DISTURBANCES RIDING SE 06Z
TO 12Z SATURDAY...WILL BRING CLOUDS...PERHAPS TO PREVENT FOG
DEVELOPMENT OVERNIGHT TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

ALTERNATE SCENARIOS: TIMING AND COVERAGE OF IFR CONDITIONS
OVERNIGHT MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  M    M    M    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    H    H    H    H    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H

AFTER 18Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/30
NEAR TERM...KTB/ARJ
SHORT TERM...30
LONG TERM...30
AVIATION...KTB/ARJ
Hazardous weather outlook, Aug 7, 3:30 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
330 AM EDT FRI AUG 7 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-080730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
330 AM EDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 6:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT FRI AUG 7 2015

WVZ028-035>039-047-072330-
WEBSTER-BRAXTON-NICHOLAS-FAYETTE-RANDOLPH-UPSHUR-RALEIGH-
609 PM EDT FRI AUG 7 2015

SHOWERS...SOME WITH TORRENTIAL DOWNPOURS...WILL AFFECT NORTHEASTERN
RALEIGH...WEST CENTRAL RANDOLPH...NICHOLAS...SOUTHERN
UPSHUR...EASTERN BRAXTON...CENTRAL FAYETTE AND WEBSTER
COUNTIES...THROUGH 730 PM.

AT 6 PM EDT...VERY SLOW MOVING SHOWERS WERE OVER THE WESTERN SLOPES
OF THE NORTHERN AND CENTRAL MOUNTAINS OF WEST VIRGINIA...DRIFTING TO
THE SOUTHEAST AT AROUND 10 MPH. TORRENTIAL RAINFALL IS OCCURRING
WITH SOME OF THESE SHOWERS...AND MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
BECKLEY...SUMMERSVILLE...FAYETTEVILLE...RICHWOOD...BABCOCK STATE
PARK...WEBSTER SPRINGS...OAK HILL...MOUNT HOPE...ADDISON (WEBSTER
SPRINGS)...CAMDEN-ON-GAULEY...CRAIGSVILLE...HOLLY RIVER STATE...
CAMDEN ON GAULEY...STANAFORD...DANIELS...PINEY VIEW...BRADLEY...
BEAVER...COWEN AND THURMOND.

LAT...LON 3834 8033 3834 8035 3831 8035 3808 8071
      3810 8088 3806 8087 3806 8080 3804 8083
      3799 8077 3771 8113 3795 8123 3862 8060
      3873 8045 3873 8040 3876 8041 3882 8032
      3878 8010 3867 8005
TIME...MOT...LOC 2200Z 240DEG 49KT 3831 8079

05

Nearby

Special Weather Statements in West Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.